Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Alexandre Chorin
Title: Vorticity and turbulence
Additional book information: Appl. Math. Sci. Ser., vol. 103, Springer-Verlag, New York, 1994, viii + 174 pp., ISBN 0-387-94197-5, $35.00

References [Enhancements On Off] (What's this?)

  • 1 Hunt, J.C.R., Phillips, O.M., and Williams, D. (eds.) "Turbulence and Stochastic Processes: Kolmogorov's Ideas 50 Years on", Proc. Royal Soc., vol. 434, 1991, pp. 1--240, MR 92e:00012.
  • 2 McComb, W.D., The Physics of Fluid Turbulence, Clarendon Press, Oxford, 1990, MR 94b:76026.
  • 3 Lesieur, M., Turbulence in Fluids, second edition, Kluwer Academic Publishers, Boston, MA, 1990, MR 93h:76040.
  • 4 Holloway, G., Eddies, waves, circulation, and mixing: Statistical geofluid mechanics, Ann. Rev. Fluid Mech. 18 (1986), 91-147, MR 86m:76004.
  • 5 Miller, J., Weichman, P., and Cross, M.C., Statistical mechanics, Euler's equations, and Jupiter's red spot, Phys. Rev. A 45 (1992), 2328-2359, MR 95b:82056.
  • 6 Robert, R. and Sommeria, J., Statistical equilibrium states for two-dimensional flows, J. Fluid Mech. 229 (1991), 291-310, MR 93d:76034.
  • 7 Majda, A. and Holen, M., Statistical theories and dissipation for large scale flows (in preparation).
  • 8 Majda, A. and Bertozzi, A., Vorticity and the Mathematical Theory of Incompressible Flow (Lecture notes and book in preparation).
  • 9 Majda, A., Vorticity, turbulence, and acoustics in fluid flow, SIAM Review 33 (1991), 349-388, MR 92i:76001.
  • 10 Constantin, P., Geometric statistics in turbulence, SIAM Review 36 (1994), 73-98, MR 95d:76057.

Review Information:

Reviewer: Andrew J. Majda
Affiliation: Courant Institute of Mathematical Sciences
Journal: Bull. Amer. Math. Soc. 33 (1996), 71-73
Review copyright: © Copyright 1996 American Mathematical Society